Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Sep 11, 2012, 2:17 AM MST for 6 counties in Arizona. It took effect at Sep 11, 2012, 3:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2012, 2:17 AM MST (09:17 UTC)
- In effect from
- Sep 11, 2012, 3:00 AM MST
- Expired
- Sep 11, 2012, 2:56 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WGUS65 KTWC 110917 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 217 AM MST TUE SEP 11 2012 ...HEAVY RAINFALL ACROSS SOUTHEAST ARIZONA TODAY... AZZ501>515-120300- /O.NEW.KTWC.FF.A.0006.120911T1000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 217 AM MST TUE SEP 11 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * THE COMBINATION OF ABUNDANT MOISTURE IN THE ATMOSPHERE AND AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE STATE WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS INTO THIS EVENING. MANY STORMS ARE EXPECTED TO PRODUCE EXTREMELY HEAVY RAINFALL. * HEAVY RAINFALL ACROSS CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY YESTERDAY WILL MAKE THOSE AREAS ESPECIALLY PRONE TO FLASH FLOODING WITH ADDITIONAL RAINFALL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
1 follow-up statement
148 WGUS65 KTWC 112156 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 256 PM MST TUE SEP 11 2012 AZZ501>515-112300- /O.CAN.KTWC.FF.A.0006.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE... SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 256 PM MST TUE SEP 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED THROUGH THE REST OF THE AFTERNOON AND EVENING...BUT RECENT RAINFALL TRENDS INDICATE THE HEAVY RAINFALL THREAT HAS DIMINISHED. THIS LIGHTER RAINFALL TREND IS EXPECTED TO CONTINUE THROUGH THE REST OF THE EVENING. THUS...FLASH FLOODING IS NO LONGER ANTICIPATED. $$ JJB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 9:30 PM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 10, 9:30 PM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 PM MST MON SEP 10 2012 .SYNOPSIS...A WEAK WEATHER SYSTEM WILL PASS THROUGH THE REGION BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA TONIGHT AND TUESDAY. A DRIER WESTERLY FLOW WILL LEAD TO MUCH LESS THUNDERSTORM ACTIVITY AFTER WEDNESDAY. && .DISCUSSION...PRETTY ACTIVE LATE AFTERNOON/EVENING WITH LOTS OF HEAVY RAINERS AND A FEW SEVERE STORMS...WITH AREAS WEST OF TUCSON GETTING HIT THE HARDEST. ONCE AGAIN CENTRAL PIMA COUNTY IS SEEING THE BULK OF RAIN WHICH HAS KEPT HEAVY FLOWS CONTINUING IN WASHES AND STREAMS. CHECK HYDROLOGY SECTION BELOW. UPPER LOW SW OF TUCSON HAS PROVIDED THE DYNAMICS FOR THE STORMS TODAY. SHOULD SEE PERIODS OF SHOWERS/EMBEDDED TS CONTINUING WEST OF TUCSON OVERNIGHT. NOT MUCH OCCURRING ELSEWHERE BUT COULD SEE SOME REDEVELOPMENT OVERNIGHT AS THE UPPER LOW CONTINUES TO LIFT NE OVER THE AREA. MADE SOME SLIGHT MODIFICATIONS TO THE SHORT TERM FORECAST. && .HYDROLOGY...THE VAMORI WASH NEAR KOM VO IN CENTRAL PIMA COUNTY REMAINS ABOVE BANKFULL. DUE TO THE ADDITIONAL RUNOFF FROM HEAVY RAIN EARLIER TODAY AND THE POSSIBILITY OF MORE OVERNIGHT...THE FLOOD WARNING FOR THIS AREA WAS EXTENDED UNTIL 645 AM TUESDAY MORNING. OTHER SMALL STREAMS AND WASHES WERE EXPERIENCING ELEVATED FLOWS ACROSS THE TOHONO O'ODHAM NATION TONIGHT. && .AVIATION...MAINLY SCT-BKN CLOUDS 6-10K FT AGL WILL CONTINUE INTO TUESDAY MORNING. THE BEST CHANCE OF -SHRA/-TSRA WILL CONTINUE TO BE FROM KTUS WESTWARD WITH MORE ISOLATED COVERAGE EAST OF KTUS. GUSTY WINDS TO 40 KTS AND MVFR CONDITIONS POSSIBLE WITH -TSRA. OTHERWISE...GENERALLY LIGHT WINDS AND VFR CONDITIONS WILL PREVAIL INTO TUESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND AGAIN ON TUESDAY. BY WEDNESDAY...DRIER WESTERLY FLOW ALOFT WILL BEGIN TO MOVE IN RESULTING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EAST OF TUCSON INTO THIS WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 10, 8:57 AM MST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 857 AM MST MON SEP 10 2012 AZZ501>515-110600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 857 AM MST MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY FOR SOUTHEAST ARIZONA...WITH THE GREATEST COVERAGE FROM THE TUCSON AREA WESTWARD. WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...THE PRIMARY CONCERN WILL CONTINUE TO BE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL MOVE ACROSS ARIZONA TUESDAY RESULTING IN CONTINUED SCATTERED SHOWERS AND THUNDERSTORMS WITH MORE HEAVY RAINFALL POSSIBLE. THEREAFTER...DRIER AIR WILL START TO MOVE IN FROM THE WEST WHICH WILL RESULT IN A DOWNWARD TREND IN STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:03 PM MST | Flash Flood Warning | TWC | Pima | 5 hr |
| Sep 10, 5:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Sep 10, 5:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Sep 10, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Sep 10, 6:23 PM MST | Special Weather Statement | TWC | 52 min | |
| Sep 10, 9:20 PM MST | Areal Flood Advisory | TWC | Pinal | 115 min |
| Sep 10, 9:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Sep 10, 10:26 PM MST | Areal Flood Warning | TWC | Pima | 14 hr |
| Sep 11, 1:32 PM MST | Areal Flood Advisory | TWC | Pima | 88 min |
Nearby
Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.